MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II INTRODUCER SET; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II INTRODUCER SET; INTRODUCER, CATHETER
Model Number SS7
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the implant procedure of pacing leads two introducer sheaths did not split clearly.The silicone valves did not split so the physician had to cut both valves in each sheath.No patient complications have been reported as a result of this event.Devices are currently in transit to lab.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, b5, d9, e1, g3, g6, h2, and h11.Investigation is still in-process.Three devices were received, instead of two devices; additional questions are being requested concerning the returned devices.Once investigation is completed, the report will be submitted.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information, "our system shows that event (b)(6) has all three items returned (3x sheaths dp19201) (b)(6) and (b)(6) are complaints but there is no complaint (no allegation) against (b)(6)." there were no medical/surgical intervention required.The issue was resolved, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Three (3) halves of 7f safesheath ii introducer sheaths were returned under rma# (b)(4).There were no other accessories.Blood was found on all components.According to the event description summary, the silicone valves on the sheath did not split so the physician had to cut the valves.Three halves of three different sheaths from lot# dp-19201 were returned from the customer.Two of the halves had the entire hemostatic valve still connected to the hub and one valve was completely missing from the hub.Per manufacturing procedure introducer set, silicone seal slitting · once the cutting cycle is complete, the part will be placed on the machine tray.Remove the seal from the tray and perform a visual inspection using a 10x microscope.· finished center helix cut - verify the helix cut is complete and the seal was severed completely by checking for helix cut on the top and bottom of seal.Additional inspection for split seals: · if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section 7.4 seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals may continue to be manufactured while pending the completion of the qa inspection.· partial cut - if the seal has a partial cut, ensure the cut did not cut through the full width of the seal (blade did not sever the membrane).Per qa procedure adelante s2s introducer sheath in-process and final inspection destructive testing.Sampling plan ansi z 1.4, special level 4, aql 0.40 reduced break and peel test.Using samples from fit check as described in 13.3.1, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.The instructions for use (ifu) informs the user: · flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Returned device analysis revealed none of the hemostatic valves tore apart properly during use.The valves were not cut sufficiently enough to tear in half as intended.Manufacturing and qa personnel have been notified of this issue to raise awareness and were informed to pay close attention to this detail.A capa was opened to investigate the root cause and implement corrective action to prevent recurrence of this issue.According to the device history record, the introducer sheaths passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.In conclusion, based on the information available at this time it is confirmed that the product failed to meet requirements.A capa was initiated to further investigate the issue.The risk remains acceptable and no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key18966301
Report Number1035166-2024-00018
Device Sequence Number7050715
Product Code DYB
UDI-Device Identifier30891492002228
UDI-Public30891492002228
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS7
Device Catalogue NumberSS7
Device Lot NumberDP19201
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/15/2024
06/13/2024
Initial Report FDA Received Date03/23/2024
Supplement Report FDA Received Date05/21/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown